Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

August 2004, Volume 34 Number 8 , p 12 - 12

Author

  • MICHAEL R. COHEN RPH, MS, ScD

Abstract

Graphics

  • Figure. No caption a...

    A patient wearing a transdermal nicotine patch (Habitrol, 21 mg) while undergoing magnetic resonance imaging (MRI) began thrashing around as the third scanning cycle was started. When the technician stopped the test and removed the patient from the magnet, the patient stated that his arm was burning. His upper left arm was mildly erythematous, and a small, denuded blister appeared where the patch had been.

    Figure. No caption available. Some medication patches have an aluminized backing that can heat excessively if placed within the MRI magnetic field and damage the skin. If your patient is about to undergo an MRI, prevent burns by making sure any patch he's wearing is free from metal; remove the patch if you're not sure. Follow the prescribing guidelines for reapplying a patch after the procedure.

    To learn about objects that can't be worn during MRI, visit the Northeast Wisconsin MRI Center Web site, ...

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: